Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Waring’s problem for twenty-two biquadrates


Author: Henry E. Thomas
Journal: Trans. Amer. Math. Soc. 193 (1974), 427-430
MSC: Primary 10J10; Secondary 10J05
DOI: https://doi.org/10.1090/S0002-9947-1974-0342478-7
MathSciNet review: 0342478
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: That every natural number is the sum of at most twenty-two biquadrates is proven by ascent from machine results on sums of six fourth powers.


References [Enhancements On Off] (What's this?)

    Emily M. Chandler, Waring’s theorem for fourth powers, Dissertation, University of Chicago, Chicago, Ill., 1933. L. E. Dickson, Simpler proofs of Waring’s theorem on cubes with generalizations, Trans. Amer. Math. Soc. 30 (1928).
  • François Dress, Sur le problème de Waring pour les puissances quatrièmes, C. R. Acad. Sci. Paris Sér. A-B 272 (1971), A457–A459 (French). MR 304311
  • Henry E. Thomas, Jr., A numerical approach to Waring’s problem for fourth powers, Dissertation, University of Michigan, Ann Arbor, Mich., 1973.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 10J10, 10J05

Retrieve articles in all journals with MSC: 10J10, 10J05


Additional Information

Keywords: Waring’s problem, twenty-two biquadrates, ascent methods, sums of six fourth powers
Article copyright: © Copyright 1974 American Mathematical Society